On some spaces which are covered by a product space
Annales de l'Institut Fourier, Tome 27 (1977) no. 1, p. 107-134
Dans cette note, on donne une version topologique des résultats obtenus par S. Kashiwabara (Tôhoku Math. J., 8 (1956), 13–28), (Tôhoku Math. J., 11 (1959), 327–350) et Ia. L. Sapiro (Izv. Bysh. Uceb. Zaved. Mat. no6, (1972), 78–85, Russian), (Izv. Bysh. Uceb. Zaved. Mat. no4, (1974), 104–113, Russian), à l’égard du théorème de décomposition de de Rham. On obtient ainsi la caractérisation d’une classe d’espaces topologiques ayant un espace de revêtement produit et on clarifie la structure géométrique de ces espaces. On caractérise aussi les morphismes de ces espaces et on donne quelques indications sur leur homotopie et homologie. Enfin, les résultats obtenus sont appliqués aux groupes topologiques et aux feuilletages différentiables. Dans ce dernier cas, on obtient une nouvelle manière pour traiter une classe de feuilletages étudiés par L. Conlon (Trans. Amer. Math. Soc., 194 (1974), 79–102) et une part d’un théorème de Cheeger-Gromoll-Lichnerowicz (J. of Diff. Geom., 6 (1971), 47–94).
In this note, a topological version of the results obtained, in connection with the de Rham reducibility theorem (Comment. Math. Helv., 26 ( 1952), 328–344), by S. Kashiwabara (Tôhoku Math. J., 8 (1956), 13–28), (Tôhoku Math. J., 11 (1959), 327–350) and Ia. L. Sapiro (Izv. Bysh. Uceb. Zaved. Mat. no6, (1972), 78–85, Russian), (Izv. Bysh. Uceb. Zaved. Mat. no4, (1974), 104–113, Russian) is given. Thus a characterization of a class of topological spaces covered by a product space is obtained and the geometric structure of these spaces is clarified. Also, the morphisms of such spaces are characterized and indications regarding the homotopy and homology of the space are given. Finally one applies the obtained results to topological groups and to differentiable foliations. In this last case an alternative treatment of a class of foliations studied by L. Conlon (Trans. Amer. Math. Soc., 194 (1974), 79–102) and a part of a Cheeger-Gromoll-Lichnerowicz theorem (J. of Diff. Geom., 6 (1971), 47–94) are obtained.
@article{AIF_1977__27_1_107_0,
     author = {Vaisman, Izu},
     title = {On some spaces which are covered by a product space},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {27},
     number = {1},
     year = {1977},
     pages = {107-134},
     doi = {10.5802/aif.644},
     zbl = {0336.55001},
     mrnumber = {55 \#11259},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1977__27_1_107_0}
}
Vaisman, Izu. On some spaces which are covered by a product space. Annales de l'Institut Fourier, Tome 27 (1977) no. 1, pp. 107-134. doi : 10.5802/aif.644. http://www.numdam.org/item/AIF_1977__27_1_107_0/

[1] L. Conlon, Transversally parallelizable foliations of codimension two, Trans. Amer. Math. Soc., 194 (1974), 79-102. | MR 51 #6844 | Zbl 0288.57011

[2] V. A. Ephramowitsch, On non-decomposability into a topological product, Doklady Akad. Nauk S.S.S.R., 49 (1945), 470-471. | Zbl 0060.40908

[3] C. Godbillon, Feuilletages ayant la propriété du prolongement des homotopies, Ann. Inst. Fourier Grenoble, 17 (1967), 219-260. | Numdam | MR 37 #2255 | Zbl 0186.57301

[4] P.J. Hilton, Remark on the factorization of spaces, Bull, Acad. Polon. Sci., 3 (1955), 579-581. | MR 17,653a | Zbl 0067.15703

[5] S. Kashiwabara, On the reducibility of an affinely connected manifold, Tôhoku Math. J., 8 (1956). 13-28. | MR 18,332f | Zbl 0074.37904

[6] S. Kashiwabara, The decomposition of a differentiable manifold and its applications, Tôhoku Math. J., 11 (1959), 43-53. | MR 21 #5998 | Zbl 0131.19902

[7] S. Kashiwabara, The structure of a Riemannian manifold admitting a paralel field of one-dimensional tangent vector subspaces, Tôhoku Math. J., 11 (1959), 327-350. | MR 22 #4076 | Zbl 0106.15103

[8] S. Kobayashi and K. Nomizu, Foundations of Differential Geometry I, II. Interscience, New York, 1963, 1969. | Zbl 0175.48504

[9] K. Kuratowski, Topology I, II. Academic Press, New York, 1966, 1968. | Zbl 0158.40901

[10] A. Lichnerowicz, Variétés kähleriennes à première classe de Chern non négative et variétés riemanniennes à courbure de Ricci généralisée non négative, J. of Diff. Geom., 6 (1971), 47-94. | MR 45 #9274 | Zbl 0231.53063

[11] J. Meyer, e-foliations of codimension two (Preprint). | Zbl 0421.57008

[12] S.P. Novikov, Topology of foliations, Trudy Mosk. Mat. Obšč., 14 (1965), 248-278 (Russian). | MR 34 #824 | Zbl 0247.57006

[13] R.S. Palais, A global formulation of the Lie theory of transformation groups, Memoirs Amer. Math. Soc., 22, Providence R.I., 1957. | MR 22 #12162 | Zbl 0178.26502

[14] G. Reeb, Sur certaines propriétés topologiques des variétés feuilletées, Act. Sc. et Ind., Hermann, Paris, 1952. | MR 14,1113a | Zbl 0049.12602

[15] G. Reeb, Sur la théorie générale des systèmes dynamiques, Ann. Inst. Fourier Grenoble, 6 (1955) 89-115. | Numdam | MR 18,407e | Zbl 0071.11001

[16] G. De Rham, Sur la réductibilité d'un espace de Riemann, Comment. Math. Helv., 26 (1952), 328-344. | MR 14,584a | Zbl 0048.15701

[17] Ia. L. Šapiro, On reducible Riemannian manifolds in the whole, Izv. Bysh. Učeb. Zaved. Mat. no. 6, (1972), 78-85 (Russian).

[18] Ia. L. Šapiro, On the bifoliated structure of a reducible Riemannian manifold, Izv. Bysh. Učeb. Zaved. Mat., no. 12 (1972), 102-110 (Russian). | Zbl 0257.53042

[19] Ia. L. Šapiro, On S-reducible manifolds, Izv. Bysh. Učeb. Zaved. Mat., no. 1 (1973), 110-119 (Russian).

[20] Ia. L. Šapiro, Static Riemannian spaces in the whole, Izv. Bysh. Učeb. Zaved. Mat., no. 3, (1974), 78-88 (Russian).

[21] Ia. L. Šapiro and N.J. Žukova, On simple transversal bifibrations, Izv. Bysh. Učeb. Zaved., no. 4 (1974), 104-113 (Russian). | Zbl 0285.57024

[22] E.H. Spanier, Algebraic Topology. Mc Graw-Hill, New York, 1966. | Zbl 0145.43303

[23] I. Vaisman, Variétés riemanniennes feuilletées, Czechosl. Math. J., 21 (1971), 46-75. | MR 44 #4776 | Zbl 0212.54202

[24] P. Wang, Decomposition theorems of Riemannian manifolds., Trans. Amer. Math. Soc., 184 (1973), 327-341. | MR 48 #7166 | Zbl 0242.53025

[25] H. Wu, On the de Rham decomposition theorem, Illinois J. Math., 8 (1964), 291-311. | MR 28 #4488 | Zbl 0122.40005